I believe i took 2 blue tablets every day cant remember the dose I'm afraid as it was three years ago hope this helps
I am new to the site too. I started taking Arimidex in 2003 after my mastectomy. After 2 years I had to come off it as I couldn't even get out of bed with hip and leg bone pains, I was in so much pain that I was going to just stop, but my oncologist put me on Aromasin, and I have been on it for 18 months now with hardly any side effects.
I got brain cancer in April 2006 though, but it was nothing to do with the breast cancer, something completely different, Non Hodgkins Lymphoema - I seem to be baffling the doctors! But I have had the operation to remove the cancer lump and I had chemo and I am raring to go again.
I think everyone is different regarding the side effects of the different AIs, I hope you don't have too many side effects, but if you do then ask about Aromasin.
could you tell me what dosage of Dixarit you were on please? My onc tried those for my hot flushes but they didn't seem to have much effect and I'm wondering if the dose was too low.
for olivia Arimidex Hi Olivia
I'm still a newbie as well but have had a lot of help from reading postings. i have been on Arimidex since january and at the moment its woking for me as two of my tumours in hiding and another two shrunk. Side affect have been quite bearable. the hot flush here and there, like to call them my power surges!! a bit tired at times a few aching joints and hot hands and feet. When I was on tomoxifan I also had too many power surges but doc game me dixarit and that was fantastic almost went over night, so if they are frequent for you perhaps you could ask about them, need to have the right dose for them to work so I am told. Wow are you not an active one puts me to shame. Keep it up
Thanks so much for your positive post. It's always good to hear the success stories and to know that the side effects may well get better with time. It would be great to feel "normal" again!
I've found the side effects lessen over time, Mel I had all those effects you mention but it has got better. I've been on Arimidex since Spring 2005, I'm in a chemically induced menopause and the powerful little pill has kept me well and all, so far, has been stable. I'm stage 4 with bone mets.
Well, you certainly put me to shame with all your superwoman hobbies! I'm sure that the fact you are clearly so fit will help you deal with any side effects you may have.
I have been taking Arimidex for 2 months now after having a surgically induced menopause (I'm 35), and the main side effects I'm feeling are: stiff, heavy legs; burning joints and stiffness in the hands, especially in the morning; an unquenchable thirst; fatigue; and hot flushes and night sweats, although that is mainly due to the crash-course in the menopause, of course!
But we are all different - some women have very few problems. So, hope for all of the benefits with none of the side effects!
Arimidex and my first post Posted for new user Olivia
Breast Cancer Care
Would be very interested to hear about any side effects from Arimidex as am about to start it. Am 68 married grandmother and very fit. Keen skier and heliskier who does yoga every day and goes to the gym 3 times a week. Had primary breast cancer in 1990 treated with lumpectomy and axillary dissection for grade 1 invasive ductal carcinoma. Had radiotherapy and Tamoxifen which I endured for 3 years but had to stop due to 24/7 hot flushes every 20 minutes making my quality of life intolerable. This month, 17 years later, the cancer recurred in the same breast. This has been removed by wide excision and my oncologist says I do not need to proceed to mastectomy but to take Arimidex for 5 years. I see the side effects list hot flushes and am not sure I can face them again but obviously will give it a try.
Hi Oliviaposted on 27.04.07 9:36 am
Welcome to the sitre, though sorry you've had to join us after such along gap since first diagnosis. I had a recurrence after 8 years and am on Arimidex too. I find the hot flushes very mild compared with tamoxifen and much less frequent. Some people are troubled by joint pain, but I've been lucky with that so far, though I do have some intermittent stiffness of my joints which is another possible side-effect.
The thing which has affected me most is tiredness, which can be quite severe at times, and impaired memory and concentration which are annoying rather than severe.
I was almost the same age as you were at first diagnosis, i.e. around natural menopause, when hot flushes are a pain in the neck in any case. Is it possible, do you think, that your severe problems with hot flushes were due to the combined effects of tamoxifen and menopause? Certainly I very much doubt you will have anything like the same problem with hot flushes on Arimidex.
Hope this helps